Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 22, 2018, 6:00 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 22, 2018, 6:22 PM CDT
- In force
- 22 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 144 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
223
WUUS54 KMOB 222300
SVRMOB
ALC023-025-222345-
/O.NEW.KMOB.SV.W.0019.180422T2300Z-180422T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
600 PM CDT SUN APR 22 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Choctaw County in southwestern Alabama...
Northwestern Clarke County in southwestern Alabama...
* Until 645 PM CDT.
* At 559 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Putnam to 5 miles north of
Coffeeville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thomasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8810 3200 8809 3201 8809 3199 8807
3199 8767 3188 8767 3188 8765 3186 8765
3181 8816 3201 8816 3202 8812
TIME...MOT...LOC 2259Z 253DEG 31KT 3196 8811 3183 8811
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
443
WWUS54 KMOB 222315
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
615 PM CDT SUN APR 22 2018
ALC023-222324-
/O.CAN.KMOB.SV.W.0019.000000T0000Z-180422T2345Z/
Choctaw AL-
615 PM CDT SUN APR 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3199 8805 3199 8767 3188 8767 3188 8765
3186 8765 3182 8805 3190 8804 3194 8804
TIME...MOT...LOC 2314Z 252DEG 31KT 3199 8798 3193 8796 3185 8799
$$
ALC025-222345-
/O.CON.KMOB.SV.W.0019.000000T0000Z-180422T2345Z/
Clarke AL-
615 PM CDT SUN APR 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CLARKE COUNTY...
At 614 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Putnam to 12 miles south of
Nanafalia to 8 miles northeast of Coffeeville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Thomasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8805 3199 8767 3188 8767 3188 8765
3186 8765 3182 8805 3190 8804 3194 8804
TIME...MOT...LOC 2314Z 252DEG 31KT 3199 8798 3193 8796 3185 8799
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$579
WWUS54 KMOB 222322
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
622 PM CDT SUN APR 22 2018
ALC025-222330-
/O.CAN.KMOB.SV.W.0019.000000T0000Z-180422T2345Z/
Clarke AL-
622 PM CDT SUN APR 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARKE COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3199 8805 3199 8767 3188 8767 3188 8765
3186 8765 3182 8805 3190 8804 3194 8804
TIME...MOT...LOC 2320Z 253DEG 31KT 3201 8792 3195 8790 3187 8793
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:39 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 22, 5:39 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 539 PM CDT Sun Apr 22 2018 .DISCUSSION...See updated information for land areas below. && .UPDATE...Very quick update. Despite some recent veering of the sfc winds, which has acted to decrease vertical wind shear values SW of the warm front, the vertical wind shear and thermodynamic instability values on the latest mesoanalyses are still sufficiently elevated enough to warrant the formation of long- lived mesoscyclones (some of which may produce isolated tornadoes). Therefore, am in no hurry to clear any portion of Tornado Watch 56 which is currently in effect over eastern portion of our areas. /23 JMM && .PREV DISCUSSION... /issued 358 PM CDT Sun Apr 22 2018/ ..This will be an abbreviated AFD due to ongoing active weather... NEAR TERM /Now Through Monday/...In the very near term, forecast area is bisected by surface warm front that lies in a NW-SE fashion across our area. The feature is lifting to the NE with time. A few hours ago mesocyclones, some of which may likely produced tornadoes, exploded over the NE Sector of our area (and over the interior NW FL Panhandle). Currently the ambient environment remains favorable for more mesocyclone and isolated tornado formation the next several hours along and just SE of the sfc warm front. EffSrHel is maxed out in the 300-500 m^2 s-^2 and there are some 1000-1500 J/kg SBCAPES south of the warm front (MLCAPES generally range under 1000 J/kg). This will continue through around 9 PM CDT and a Tornado Watch is in effect. By midnight, an upstream cold front will have moved through the western portion of our area. By 3 AM, sfc winds will have shifted to a W-NW direction behind the cold front. There will be periods of patchy drizzle and fog in the sfc low wrap-around moisture after the more significant and deeper precipitation departs the NE zones during the mid evening. Give the orientation of the upper system as it lifts to the NE on Monday, it will likley be mostly cloudy on Monday north of Highway 84 with possible drizzle lingering into the late morning. Temperatures will range below normal. Look for us to start trimming back the western edge of Tornado Watch 56 over the next few hours. /23 JMM SHORT TERM /Monday night Through Wednesday night/...A N-S cloud gradient remains Monday night through Tuesday as another upper level vorticity maximum passes to the N. Yet another system approaches Wed night, and clouds and rain chances will be on the increase from the NW. /23 JMM LONG TERM /Thursday Through Sunday/...No changes to previous package. Afternoon high and morning low temperatures remain below seasonal values through the period. /23 JMM and /10 GJM MARINE...A cold front moves through the coastal waters this evening and very early Monday morning. Showers and thunderstorms end from the west. Winds shift to the west and then northwest around daybreak. West to northwest flow is then expected to gradually weaken in the wake of the front through midweek. A Tornado Watch remains in effect out to 60 nm east of Pensacola through 9 PM CDT. Also a Small Craft Exercise Caution remains in effect through most of the evening and may cancelled with the 1030 PM CDT update. /23 JMM && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Monday evening for ALZ265-266. FL...High Rip Current Risk through Monday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 22, 5:58 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 558 AM CDT Sun Apr 22 2018 ALZ265-266-FLZ202-204-206-231100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 558 AM CDT Sun Apr 22 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms are expected to become numerous across the region today as a cold front approaches from the west. There is a Marginal Threat for severe weather across the entire area today, but the greatest risk for a few severe storms with damaging wind gusts and perhaps an isolated brief/weak tornado will be over interior southwest Alabama and inland portions of the western Florida panhandle from late morning, through the afternoon and into the early evening hours. Any heavy rainfall threat appears minimal due to the relatively fast west to east motion of the front across the area today and tonight. Stay tuned for further updates on the developing situation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a continued High Risk for rip currents along the Gulf beaches of Alabama and Northwest Florida Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-231100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 558 AM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms are expected to become numerous across the region today as a cold front approaches from the west. There is a Marginal Threat for severe weather across the entire area today, but the greatest risk for a few severe storms with damaging wind gusts and perhaps an isolated brief/weak tornado will be over interior southwest Alabama and inland portions of the western Florida panhandle from late morning, through the afternoon and into the early evening hours. Any heavy rainfall threat appears minimal due to the relatively fast west to east motion of the front across the area today and tonight. Stay tuned for further updates on the developing situation. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. There is a continued High Risk for rip currents along the Gulf beaches of Alabama and Northwest Florida Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday. GMZ630>636-650-655-670-675-231100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 558 AM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions for small craft can be expected today and tonight over much of the marine area. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous conditions for small craft will be possible into the early and middle part of the week.
In the hours before
Local storm report, Apr 22, 5:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
517 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG Foley 30.41N 87.68W
04/22/2018 Baldwin AL EMERGENCY MNGR
SEVEN OVER TURNED TRAILERS AT ANCHORS RV PARK. MINOR
DAMAGE TO A LOWES PARKING LOT.
&&
DJOHNSONLocal storm report, Apr 22, 5:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FUNNEL CLOUD 3 SSE Foley 30.37N 87.66W
04/22/2018 BALDWIN AL EMERGENCY MNGR
BALDWIN COUNTY EMA REPORT OF A FUNNEL CLOUD WITH DEBRIS
MOVING NORTH.
&&
DJOHNSONLocal storm report, Apr 22, 5:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
536 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 4 SSE Honoraville 31.80N 86.38W
04/22/2018 CRENSHAW AL EMERGENCY MNGR
TREE BLOWN ONTO A HOUSE WITH NUMEROUS TREES DOWN IN THE
SURROUNDING AREAS.
&&
DJOHNSONLocal storm report, Apr 22, 5:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND DMG 1 SE Highland Home 31.94N 86.30W
04/22/2018 CRENSHAW AL BROADCAST MEDIA
PICTURES OF TREES SNAPPED AND NUMEROUS LARGE BRANCHES
DOWN NEAR A HOME IN THE AREA OF HIGHLAND HOME AND
MAGNOLIA SPRINGS.
&&
DJOHNSONSpecial weather statement, Apr 22, 5:44 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
544 PM CDT SUN APR 22 2018
ALZ051-053-222330-
Clarke AL-Choctaw AL-
544 PM CDT SUN APR 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 630 PM
CDT...
At 544 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles southeast of Kinterbish to 4 miles south of
Butler to Silas, and moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Butler, Lisman, Silas, Coffeeville, Pennington, Gilbertown and Toxey.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3215 8802 3214 8804
3211 8805 3209 8804 3206 8807 3207 8810
3206 8812 3202 8812 3199 8810 3199 8782
3174 8781 3172 8842 3231 8833
TIME...MOT...LOC 2244Z 245DEG 27KT 3228 8821 3202 8824 3179 8833Local storm report, Apr 22, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
556 PM CDT SUN APR 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG Gulf Shores 30.25N 87.70W
04/22/2018 Baldwin AL EMERGENCY MNGR
MINOR DAMAGE TO A BUILDING AND POWERLINES DOWN ALONG WEST
BEACH BLVD.
&&
DJOHNSONThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:14 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Apr 22, 12:26 PM CDT | Special Weather Statement | MOB | Monroe | 19 min |
| Apr 22, 12:37 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
| Apr 22, 1:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Apr 22, 1:26 PM CDT | Tornado Warning | MOB | Escambia | 34 min |
| Apr 22, 1:32 PM CDT | Special Marine Warning | MOB | 43 min | |
| Apr 22, 1:43 PM CDT | Special Weather Statement | MOB | Crenshaw | 47 min |
| Apr 22, 1:47 PM CDT | Tornado Warning | MOB | Crenshaw | 28 min |
| Apr 22, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 37 min |
| Apr 22, 1:57 PM CDT | Tornado Warning | MOB | Escambia | 33 min |
| Apr 22, 2:05 PM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 22, 2:07 PM CDT | Special Marine Warning | MOB | 53 min | |
| Apr 22, 2:09 PM CDT | Tornado Warning | MOB | Butler, Covington, Crenshaw | 23 min |
| Apr 22, 2:10 PM CDT | Special Marine Warning | MOB | 65 min | |
| Apr 22, 2:11 PM CDT | Tornado Warning | MOB | Crenshaw | 19 min |
| Apr 22, 2:29 PM CDT | Tornado Warning | MOB | Conecuh, Covington, Escambia | 13 min |
| Apr 22, 2:50 PM CDT | Special Marine Warning | MOB | 55 min | |
| Apr 22, 2:55 PM CDT | Special Marine Warning | MOB | 65 min | |
| Apr 22, 3:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Apr 22, 3:07 PM CDT | Special Marine Warning | MOB | 38 min | |
| Apr 22, 3:25 PM CDT | Tornado Warning | MOB | Baldwin | 35 min |
| Apr 22, 3:44 PM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 22, 4:18 PM CDT | Special Marine Warning | MOB | 27 min | |
| Apr 22, 4:59 PM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| Apr 22, 5:08 PM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Apr 22, 5:44 PM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| Apr 22, 6:46 PM CDT | Special Weather Statement | MOB | Wilcox | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.